Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Chronic Urticaria
    avatar
    xxsophie posted:
    I started getting Hives/Chronic Urticaria (chronic at this point). Its been nearly 3 months. I started getting hives when my beloved dog Sophie was on a downhill battle with a brain tumor and I knew the end was near. About a week or 2 weeks after she had her first set of seizures, I started breaking out. I felt in my heart that her prognosis was not good. On top of that, I am a social worker at an inpatient psychiatric hospital so that is even more stress. The job has been extremely stressful. After a week of having hives, I was in the emergency room for angioedema. My face and lips started swelling really badly and I was concerned about breathing. This happened on a smaller scale periodically where I took 50mg of benedryl in these cases. I have been in the ER 3 times in nearly 3 months. I went this morning after a really bad episode and am on Prednisone along with various other prescription antihistamines that help decrease the breakouts. Prednisone isnt doing anything but making me moody and hungry so I hesitate to take this 4th round. Ive been to the allergist, didnt react to anything specifically so she told me to avoid Sulfites...thats in everything. Ive been to the Dermatologist who told me I have hives. THanks. He told me to keep taking what im taking and also use hydrocortisone. I have been to my PCP who is not hiding her confusion. The nurse at the ER told me I should see a rheumatologist, but the ER doc was not convinced that is necessary.I am so frustrated with this. Its starting to have emotional effects because Im tired of this itching. Sometimes I get it on my hands and feet where its below the surface and they feel like they are going to fall off they hurt so bad. Id appreciate some guidance and if anyone has any success stories they are willing to tell. Thank you!
    Reply


    Helpful Tips

    Eczema CareExpert
    Emerging research has shown that skin barrier dysfunction plays a central role in atopic dermatitis. Both the involved skin and even the ... More
    Was this Helpful?
    26 of 36 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center